I’ve been experiencing stiffness in my ankles for over a month now (before Hawaii). I blamed neuropathy on the stiffness. It meant that I wasn’t using my ankles properly while walking – causing my calves to get nasty knots in them. In Canada, I discover that using Voltaren cream meant a significant improvement in mobility in my ankles.
Although I thought my ankles were swollen before, something happened on Monday afternoon, and they became a different kind of swollen. I kind of feel like the Pillsbury Dough Boy … the rest of me isn’t swollen (other than my breasts – which still have some post-surgery swelling) … but these ankles are a little crazy (they are less swollen first thing in the morning). When you add neuropathy on top of swollen, things feel rather unusual.
So today I’m waiting for a call from the doctors office. My oncologist called last night – and has ordered a doppler test for sometime today to see how the blood is flowing in my legs.
You’ll notice from the picture that my big toes are discoloured. I’m expecting to lose them sometime soon, but I’ve never lost a nail before so I have no idea how the process works. I’m going to see a nail specialist on Thursday to ensure there is no infection. The discolouration and nail loss are side effects of the Taxol chemo. My finger nails are also funky colours – but the damaged nail seems to be growing out normally.